Alert archive / Hawaii / Small Craft Advisories in 2012
Small Craft Advisory 40, NWS Honolulu, HI
NWS Honolulu, HI issued this small craft advisory at Aug 24, 2012, 12:25 PM HST. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Aug 24, 2012, 12:25 PM HST (22:25 UTC)
- Expired
- Aug 27, 2012, 3:01 PM HST
- In force
- 3 days
- Issued by
- NWS Honolulu, HI
The text
As transmitted, in the capitals the NWS used until 2016.
231 WHHW70 PHFO 242225 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1225 PM HST FRI AUG 24 2012 ...SMALL CRAFT ADVISORY CONDITIONS FOR WATERS SOUTH OF THE BIG ISLAND EXPANDING TO THE WINDY CHANNELS AROUND MAUI AND THE BIG ISLAND TONIGHT... PHZ123-124-251130- /O.NEW.PHFO.SC.Y.0040.120824T2225Z-120827T0400Z/ BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 1225 PM HST FRI AUG 24 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST SUNDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST SUNDAY. * WINDS AND SEAS...EAST WINDS 20 TO 25 KNOTS...WITH GUSTS UP TO 30 KNOTS. ROUGH SEAS 7 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ119>121-251130- /O.NEW.PHFO.SC.Y.0040.120825T0400Z-120827T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- 1225 PM HST FRI AUG 24 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST SUNDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST SUNDAY. * WINDS AND SEAS...BEGINNING EARLY THIS EVENING...EAST WINDS 20 TO 25 KNOTS...WITH GUSTS UP TO 30 KNOTS. ROUGH SEAS 7 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOSTER
10 follow-up statements
897 WHHW70 PHFO 250139 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 339 PM HST FRI AUG 24 2012 ...SMALL CRAFT ADVISORY CONDITIONS FOR THE TYPICAL WINDY AREAS AROUND MAUI AND THE BIG ISLAND... PHZ123-124-251445- /O.CON.PHFO.SC.Y.0040.000000T0000Z-120827T0400Z/ BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 339 PM HST FRI AUG 24 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY. * WINDS AND SEAS...EAST WINDS 20 TO 25 KNOTS...WITH GUSTS UP TO 30 KNOTS. ROUGH SEAS 7 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ119>121-251445- /O.CON.PHFO.SC.Y.0040.120825T0400Z-120827T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- 339 PM HST FRI AUG 24 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY. * WINDS AND SEAS...EAST WINDS 20 TO 25 KNOTS...WITH GUSTS UP TO 30 KNOTS. ROUGH SEAS 7 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOSTER
361 WHHW70 PHFO 250736 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 936 PM HST FRI AUG 24 2012 ...SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE FOR THE TYPICAL WINDY AREAS AROUND MAUI AND THE BIG ISLAND... PHZ119>121-123-124-252045- /O.CON.PHFO.SC.Y.0040.000000T0000Z-120827T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 936 PM HST FRI AUG 24 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY. * WINDS AND SEAS...EAST WINDS 20 TO 25 KNOTS...WITH GUSTS UP TO 30 KNOTS. ROUGH SEAS 7 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
309 WHHW70 PHFO 251324 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 324 AM HST SAT AUG 25 2012 ...SMALL CRAFT ADVISORY CONDITIONS FOR THE TYPICAL WINDY AREAS AROUND MAUI AND THE BIG ISLAND... PHZ119>121-123-124-260230- /O.CON.PHFO.SC.Y.0040.000000T0000Z-120827T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 324 AM HST SAT AUG 25 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY. * WINDS AND SEAS...EAST WINDS 20 TO 25 KNOTS...WITH GUSTS UP TO 30 KNOTS. ROUGH SEAS 7 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
390 WHHW70 PHFO 260125 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 325 PM HST SAT AUG 25 2012 ...SMALL CRAFT ADVISORY CONDITIONS FOR THE TYPICAL WINDY AREAS AROUND MAUI AND THE BIG ISLAND... PHZ119>121-123-124-261430- /O.EXT.PHFO.SC.Y.0040.000000T0000Z-120828T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 325 PM HST SAT AUG 25 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST MONDAY. * WINDS AND SEAS...EAST WINDS TO 25 KNOTS. ROUGH SEAS TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
813 WHHW70 PHFO 260747 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 947 PM HST SAT AUG 25 2012 ...SMALL CRAFT ADVISORY CONDITIONS FOR THE TYPICAL WINDY AREAS AROUND MAUI AND THE BIG ISLAND... PHZ119>121-123-124-262100- /O.CON.PHFO.SC.Y.0040.000000T0000Z-120828T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 947 PM HST SAT AUG 25 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY. * WINDS AND SEAS...EAST WINDS TO 25 KNOTS. ROUGH SEAS TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
442 WHHW70 PHFO 261326 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 326 AM HST SUN AUG 26 2012 ...SMALL CRAFT ADVISORY CONDITIONS FOR THE TYPICAL WINDY AREAS AROUND MAUI AND THE BIG ISLAND... PHZ119>121-123-124-270230- /O.CON.PHFO.SC.Y.0040.000000T0000Z-120828T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 326 AM HST SUN AUG 26 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY. * WINDS AND SEAS...EAST WINDS TO 25 KNOTS. ROUGH SEAS TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
461 WHHW70 PHFO 261945 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 945 AM HST SUN AUG 26 2012 ...SMALL CRAFT ADVISORY CONDITIONS FOR THE TYPICAL WINDY AREAS AROUND MAUI AND THE BIG ISLAND... PHZ119>121-123-124-270845- /O.CON.PHFO.SC.Y.0040.000000T0000Z-120828T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 945 AM HST SUN AUG 26 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY. * WINDS AND SEAS...EAST WINDS TO 25 KNOTS. ROUGH SEAS TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOSTER
254 WHHW70 PHFO 270113 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 313 PM HST SUN AUG 26 2012 ...SMALL CRAFT ADVISORY CONDITIONS FOR THE TYPICAL WINDY AREAS AROUND MAUI AND THE BIG ISLAND... PHZ119>121-123-124-271415- /O.CON.PHFO.SC.Y.0040.000000T0000Z-120828T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 313 PM HST SUN AUG 26 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY. * WINDS AND SEAS...EAST WINDS TO 25 KNOTS. ROUGH SEAS TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOSTER
403 WHHW70 PHFO 271305 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 305 AM HST MON AUG 27 2012 ...SMALL CRAFT ADVISORY CONDITIONS FOR THE WINDY AREAS AROUND MAUI AND THE BIG ISLAND... PHZ119>121-123-124-280230- /O.EXT.PHFO.SC.Y.0040.000000T0000Z-120829T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 305 AM HST MON AUG 27 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST TUESDAY... * WINDS AND SEAS...EAST WINDS TO 25 KNOTS. ROUGH SEAS TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
352 WHHW70 PHFO 280101 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 301 PM HST MON AUG 27 2012 PHZ119>121-123-124-280215- /O.CAN.PHFO.SC.Y.0040.000000T0000Z-120829T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 301 PM HST MON AUG 27 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DECREASED SLIGHTLY TODAY WITH WIDESPREAD WINDS EXPECTED TO REMAIN BELOW 25 KNOTS. HOWEVER...THERE STILL MAY BE SOME LOCAL GUSTS TO 25 KNOTS. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Aug 24, 10:00 AM HST, 2 hours 25 minutes earlier.
Area forecast discussion, Aug 24, 10:00 AM HST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST FRI AUG 24 2012 .SYNOPSIS... A TROUGH NEAR KAUAI WILL MOVE AWAY TO THE NORTHWEST AND A STRONG HIGH WILL BUILD FAR NORTH OF THE ISLANDS. THESE CHANGES WILL PRODUCE LOCALLY BREEZY TRADE WINDS AND DRIER WEATHER OVER THE ISLANDS. && .DISCUSSION... SURFACE OBSERVATIONS AND SATELLITE AND RADAR LOOPS SHOW RATHER SHOWERY WEATHER OVER KAUAI AND OVER WATERS SOUTH OF KAUAI. ELSEWHERE OVER THE ISLANDS...SKIES ARE MOSTLY SUNNY AND THERE ARE ONLY ISOLATED LIGHT SHOWERS. CLOUDS AND ISOLATED SHOWERS WILL FORM OVER LEEWARD AREAS OF THE BIG ISLAND THIS AFTERNOON...OTHERWISE LITTLE CHANGE IS EXPECTED AROUND THE ISLANDS TODAY. A LOW LEVEL TROUGH...MOST EVIDENT AT 700 MB...NEAR KAUAI WILL CONTINUE MOVING NORTHWEST AT 15 TO 20 MPH. MEANWHILE...A SURFACE HIGH WILL BUILD FAR NORTH OF THE ISLANDS. AS THE TROUGH MOVES AWAY THE ATMOSPHERE WILL BECOME MORE DRIER AND MORE STABLE. DRY SUMMERTIME WEATHER IS LIKELY THROUGH NEXT WEEK. SURFACE HIGH PRESSURE WILL STRENGTHEN FAR NORTH OF THE ISLANDS OVER THE NEXT FEW DAYS. THE PRESSURE GRADIENT WILL TIGHTEN ENOUGH TO PRODUCE LOCALLY BREEZY TRADE WINDS THROUGH NEXT WEEK. && .MARINE... WINDS WILL LIKELY STRENGTHEN ENOUGH TO REQUIRE A SMALL CRAFT ADVISORY BY SATURDAY MORNING FOR THE WINDIER AREAS AROUND THE BIG ISLAND AND MAUI. A SMALL SOUTHEAST SWELL WILL BUILD THROUGH TOMORROW. THE BIG ISLAND WILL BLOCK MOST OF THE SWELL FROM REACHING THE SMALLER ISLANDS. && .HFO WATCHES/WARNINGS/ADVISORIES... NONE. && DONALDSON
Nearby
Small Craft Advisories in Hawaii, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.